Alert archive / Arkansas / Wind Advisories in 2024

Wind Advisory 5, NWS Little Rock, AR

April 10, 202447 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Apr 10, 2024, 2:30 PM CDT for 47 counties in Arkansas. It took effect at Apr 11, 2024, 1:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2024, 2:30 PM CDT (19:30 UTC)
In effect from
Apr 11, 2024, 1:00 AM CDT
Expired
Apr 11, 2024, 5:00 PM CDT
In force
16 hr
Issued by
NWS Little Rock, AR
All 47 counties

Arkansas County, AR, Baxter County, AR, Boone County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Johnson County, AR, Lawrence County, AR, Lincoln County, AR, Logan County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Montgomery County, AR, Newton County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Polk County, AR, Pope County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Scott County, AR, Searcy County, AR, Sharp County, AR, Stone County, AR, Van Buren County, AR, White County, AR, Woodruff County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 21 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 10, 6:07 AM CDT, 8 hours 23 minutes earlier.

Area forecast discussion, Apr 10, 6:07 AM CDT, 8 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
607 AM CDT Wed Apr 10 2024

...New AVIATION...

.SHORT TERM...
(Today through Thursday Night)
Issued at 247 AM CDT Wed Apr 10 2024

IR sat imgry depicted a broad cirrus shield acrs most of the FA
early this AM, and a vigorous convective band ongoing over Ern
TX/Cntrl LA. Thru the day today, a high-amplitude H500 shortwave
trof is progged to eject over the Srn Cntrl US, coming into phase w/
a region of sfc cyclonic flow moving N/Ewrd over the ARKLATEX, and
driving rapid deepening of the sfc low over the next 24-36 hrs as it
maneuvers thru the FA. Strong ascent overlapping an antecedent
anomalously moisture-rich lower troposphere wl cont to drive
widespread precip chances, including potential for some heavy
precip later today.

Greater QPF totals today wl be more lkly acrs the Wrn and N/Wrn
portions of the state today, co-located w/ strong frontogenetical
forcing invof the deepening sfc low. Rainfall totals of one to two
inches (and locally greater amounts) wl be possible over these
regions thru this evng, before the sfc low begins to depart to the
N/E. In addition to locally heavy rainfall, scattered thunderstorms
that do develop later today, may become briefly strong, w/ some
small hail and gusty winds possible, but a greater and widespread
severe weather threat is not anticipated.

Overnight Wed and into Thurs, the resulting enhanced sfc pres grad
wl drive strong N/Wrly winds area-wide, and lkly approaching
headline winds, w/ sustained values of 20-25 mph and gusts of 30-40
mph possible thru Thurs evng. Drier condns wl prevail on Thurs in
the wake of the sfc cdfrnt, with the muggy airmass that has been in
place the last few days getting pushed S/wrd out of the region.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 247 AM CDT Wed Apr 10 2024

The period will begin with a powerful storm system over the Great
Lakes and moving away from the region to the northeast. As this
happens, ridging will take place/high pressure will build over the
region Friday into Saturday.

As the period progresses, the high will gradually settle over the
southeast United States. Clockwise flow around the high will bring a
southerly flow into Arkansas, and this will result in well above
average temperatures. There will also be an uptick in moisture
levels.

By Monday/Tuesday, a new storm system will emerge in the central
Plains, and will track well north into the upper Midwest. The front
will try to drag a cold front toward us, but the aforementioned high
will keep the front just to the northwest. Ahead of the front,
breezy southerly winds will continue, with isolated to scattered
showers and thunderstorms in the forecast.

&&

.AVIATION...
(12Z TAFS)
Issued at 604 AM CDT Wed Apr 10 2024

IFR condns were ongoing at most terminals Wed mrng, and are
expected to prevail thru the PD. CIGs and VISBY's wl be the
primary category restrictions thru the day today, w/ intermittent
PDs of RA/TS expected acrs the FA thru this aftn and evng. Winds
thru the day today wl be primarily Erly at most locations, w/
S/Erly winds noted acrs S/Ern AR. Winds wl bcm incrsgly Nrly after
00Z from Nrn AR to Cntrl and Srn AR later Wed night, w/ strong and
gusty wind condns expected.

/72/

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  52  69  47 /  90  90  30   0
Camden AR         72  51  72  45 / 100  70   0   0
Harrison AR       62  48  64  43 /  90  90  10   0
Hot Springs AR    69  51  70  45 /  90  90  10   0
Little Rock   AR  70  54  72  49 / 100  90  10   0
Monticello AR     72  54  72  49 / 100  70  10   0
Mount Ida AR      68  49  70  44 /  90  90   0   0
Mountain Home AR  64  49  66  43 /  90  90  20   0
Newport AR        70  54  69  46 / 100  90  40   0
Pine Bluff AR     71  53  71  47 / 100  90  10   0
Russellville AR   69  51  70  44 /  90  90  10   0
Searcy AR         68  51  70  45 / 100  90  20   0
Stuttgart AR      70  54  70  48 / 100  90  20   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for ARZ042>047-052>057-062>069.

&&

SHORT TERM...72
LONG TERM....44
AVIATION...72
Hazardous weather outlook, Apr 10, 4:11 AM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
411 AM CDT Wed Apr 10 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-110915-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
411 AM CDT Wed Apr 10 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Additional chances for scattered to widespread showers and
thunderstorms will exist across portions western to northwestern
and northern central Arkansas this afternoon and through tonight.
Locally heavy rainfall will be possible and some isolated
instances of flash flooding possible where rainfall becomes
excessive. Some storms may become briefly strong, with small hail
and gusty winds possible.

Winds are expected to increase across much of the state from
later Wednesday evening through Thursday morning. North and
northwest winds could gust between 30 and 40 mph at times.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

72/44

Nearby

Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.